Alert archive / Arkansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 76, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 9, 2007, 6:06 PM CDT for Crittenden County, Arkansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2007, 6:06 PM CDT (23:06 UTC)
- Expired
- May 9, 2007, 6:30 PM CDT
- In force
- 24 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Crittenden County, AR
The radar
The Memphis radar (KNQA), 27 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.1 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 726 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1135 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMEG 092306
SVRMEG
ARC035-092330-
/O.NEW.KMEG.SV.W.0076.070509T2306Z-070509T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
606 PM CDT WED MAY 9 2007
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CRITTENDEN COUNTY IN EASTERN ARKANSAS...
* UNTIL 630 PM CDT
* AT 606 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR JERICHO...OR
ABOUT NEAR TURRELL...AND MOVING SOUTH AT 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SUNSET...MARION AND CRAWFORDSVILLE.
.IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3539 9019 3538 9015 3542 9009 3536 9012
3534 9010 3531 9017 3527 9017 3524 9009
3518 9008 3518 9034 3544 9033 3544 9016
$$1 follow-up statement
000
WWUS54 KMEG 092318
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
619 PM CDT WED MAY 9 2007
ARC035-092330-
/O.CON.KMEG.SV.W.0076.000000T0000Z-070509T2330Z/
CRITTENDEN AR-
619 PM CDT WED MAY 9 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR CRITTENDEN COUNTY...
AT 619 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
TURRELL...MOVING SOUTH AT 5 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SUNSET...MARION...JERICHO AND CRAWFORDSVILLE.
.IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3539 9019 3538 9015 3542 9009 3536 9012
3534 9010 3531 9017 3527 9017 3524 9009
3518 9008 3518 9034 3544 9033 3544 9016
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 3:10 PM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, May 9, 3:10 PM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 310 PM CDT WED MAY 9 2007 .DISCUSSION... A LITTLE MORE THUNDERSTORM ACTIVITY OVER THE MIDSOUTH THIS AFTERNOON. UPPER AIR ANALYSIS SHOWED A HIGH PRESSURE RIDGE ALOFT... WITH THE AXIS ROUGHLY ALONG THE LOWER MS RIVER VALLEY. CONVECTIVE INHIBITION WAS NONETHELESS EASILY OVERCOME OVER NORTHERN MS...AS TEMPS QUICKLY WARMED INTO THE 80S BY MIDMORNING. THE THUNDERSTORMS OVER THE LOWER MS RIVER VALLEY WERE SHOWING AN OVERALL ANTICYCLONIC CIRCULATION ON GOES VISIBLE IMAGERY. GIVEN THE MEMPHIS...JONESBORO... DYERSBURG PROXIMITY TO THE RIDGE AXIS AND WEAK WINDS ALOFT...THIS AREA MAY BE RELATIVELY DRIER THIS EVENING. BEYOND TONIGHT...AN UPPER LEVEL LOW THAT HAD BEEN PARKED OVER THE DESERT SOUTHWEST WILL FINALLY LIFT EAST...REACHING SOUTHEAST TX BY THURSDAY AFTERNOON. THIS WILL BRING COOLER TEMPS ALOFT...FURTHER LOWERING CONVECTIVE INHIBITION OVER THE MIDSOUTH. NAM12 FORECAST SOUNDINGS ESTIMATE PRECIPITABLE WATER VALUES NEAR 1.5 INCHES AT MEMPHIS. WIND PROFILES / WIND SHEAR WILL LIKELY BE VERY WEAK... LEADING TO SLOW MOVING THUNDERSTORMS. NAM12 FORECAST SOUNDING FOR MEMPHIS THURSDAY EVENING SUGGEST WINDS OF 5 KTS OR LESS FROM THE SURFACE UP THROUGH THE TROPOPAUSE. EXPECT THE SHOWERS AND THUNDERSTORMS TO CONTINUE A DIURNAL TREND...REACHING MAXIMUM COVERAGE AND INTENSITY DURING THE AFTERNOON AND EARLY EVENING. GFS AND ECMWF MODELS BRING A WEAK COLD FRONT THROUGH THE MIDSOUTH FRIDAY INTO EARLY SATURDAY...AS NORTHWEST FLOW ALOFT DEVELOPS OVER THE OHIO VALLEY. THE FRONT WILL PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT FRIDAY...AS THE WEAKENING UPPER LOW DRIFTS SOUTH INTO THE GULF. BETTER RAIN CHANCES BEGIN TO DROP SOUTH OF OUR REGION AS WELL. FOR NEXT WEEK...BOTH THE GFS AND ECMWF DEVELOP DEEPER ONSHORE FLOW NORTHWARD THROUGH THE LOWER MS RIVER VALLEY. BOTH MODELS DROP A FRONT NEAR OR JUST NORTH OF THE MIDSOUTH. GIVEN THE DEEPENING MOISTURE...AND WEAK TO NIL RIDGING...EXPECT ADDITIONAL ROUNDS OF ISOLATED/SCATTERED DIURNALLY DRIVEN THUNDERSTORMS EARLY NEXT WEEK. PWB && .PRELIMINARY POINT TEMPS/POPS... MEM 71 88 70 86 / 10 50 30 50 MKL 62 86 62 85 / 10 50 30 50 JBR 65 86 66 84 / 20 50 30 50 TUP 64 88 66 86 / 10 30 30 40 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, May 9, 3:27 PM CDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 327 PM CDT WED MAY 9 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-101100- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 327 PM CDT WED MAY 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EVENING...MAINLY SOUTH OF INTERSTATE 40. A FEW STORMS MAY BECOME STRONG...PRODUCING PEA SIZE HAIL AND GUSTY WINDS. THE COVERAGE AND INTENSITY OF THE THUNDERSTORMS SHOULD DECREASE TOWARD SUNSET. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. PWB
In the hours before
Special weather statement, May 9, 3:32 PM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 332 PM CDT WED MAY 9 2007 MSZ014-092100- UNION MS- 332 PM CDT WED MAY 9 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...UNION COUNTY. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 3 MILES NORTHEAST OF NEW ALBANY AT 330 PM CDT...MOVING SOUTHWEST AT 10 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN UNION COUNTY...INCLUDING THE CITY OF NEW ALBANY...SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, May 9, 4:02 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 402 PM CDT WED MAY 9 2007 MSZ013-092130- LAFAYETTE MS- 402 PM CDT WED MAY 9 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...LAFAYETTE COUNTY. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHWEST OF TULA AT 402 PM CDT... MOVING SOUTHWEST AT 10 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN LAFAYETTE COUNTY SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, May 9, 4:20 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 420 PM CDT WED MAY 9 2007 MSZ016-092145- LEE MS- 420 PM CDT WED MAY 9 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...LEE COUNTY. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER PLANTERSVILLE AT 420 PM CDT...MOVING SOUTHWEST AT 10 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN LEE COUNTY...INCLUDING THE CITIES OF TUPELO AND VERONA... SHOULD MONITOR THIS STORM CLOSELY..
Local storm report, May 9, 4:56 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
456 PM CDT WED MAY 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM HAIL 2 N PARIS 34.21N 89.47W
05/09/2007 E1.00 INCH LAFAYETTE MS PUBLIC
0424 PM TSTM WND DMG TUPELO 34.26N 88.73W
05/09/2007 LEE MS FIRE DEPT/RESCUE
MINOR ROOF DAMAGE AND SOME TREES DOWN NEAR NORTH
MISSISSIPPI HOSPITAL.
0435 PM TSTM WND DMG TUPELO 34.26N 88.73W
05/09/2007 LEE MS FIRE DEPT/RESCUE
POWER POLE AND POWER LINES DOWN IN SOUTH CENTRAL PART OF
TUPELO.
0435 PM HAIL VERONA 34.19N 88.72W
05/09/2007 E0.75 INCH LEE MS FIRE DEPT/RESCUE
0440 PM TSTM WND DMG VERONA 34.19N 88.72W
05/09/2007 LEE MS FIRE DEPT/RESCUE
SEVERAL TREES UPROOTED OR BLOWN DOWN IN VERONA. REPORTED
BY LEE COUNTY COMMUNICATIONS.
&&
ARSLocal storm report, May 9, 5:08 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
508 PM CDT WED MAY 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM HAIL 2 N PARIS 34.21N 89.47W
05/09/2007 E1.00 INCH LAFAYETTE MS PUBLIC
0424 PM TSTM WND DMG TUPELO 34.26N 88.73W
05/09/2007 LEE MS FIRE DEPT/RESCUE
MINOR ROOF DAMAGE AND SOME TREES DOWN NEAR NORTH
MISSISSIPPI HOSPITAL.
0433 PM HAIL 6 E WATER VALLEY 34.16N 89.53W
05/09/2007 E0.88 INCH YALOBUSHA MS TRAINED SPOTTER
0435 PM TSTM WND DMG TUPELO 34.26N 88.73W
05/09/2007 LEE MS FIRE DEPT/RESCUE
POWER POLE AND POWER LINES DOWN IN SOUTH CENTRAL PART OF
TUPELO.
0435 PM HAIL VERONA 34.19N 88.72W
05/09/2007 E0.75 INCH LEE MS FIRE DEPT/RESCUE
0440 PM TSTM WND DMG VERONA 34.19N 88.72W
05/09/2007 LEE MS FIRE DEPT/RESCUE
SEVERAL TREES UPROOTED OR BLOWN DOWN IN VERONA. REPORTED
BY LEE COUNTY COMMUNICATIONS.
&&
ARSSpecial weather statement, May 9, 5:53 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 553 PM CDT WED MAY 9 2007 ARZ036-TNZ088-092330- CRITTENDEN AR-SHELBY TN- 553 PM CDT WED MAY 9 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...CRITTENDEN AND SHELBY COUNTIES. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES EAST OF JERICHO AT 553 PM CDT...MOVING SOUTHWEST AT 5 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CRITTENDEN AND SHELBY COUNTIES...INCLUDING THE CITIES OF MARION AND TURRELL...SHOULD MONITOR THIS STORM CLOSELY..
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 6:30 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden | 30 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.